MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305125
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material: 305125.Batch#: 4060114.It was reported by the customer that while preparing a vaccine, i noticed some black sort of filament through the cap on one of your needles (i had not yet opened it), when i removed the cap it was clear there was some sort of impurity on the needle.If you notice on the photo of the opened needle, there is a lot of black filament at the base of the needle on the white part.I did not use it for the injection and isolated it until i could contact your company.Since then i have found 2 more needles with the same sort of impurity on it (much less, just one small filament it looks like), but i have taken to inspecting each needle prior to injection preparation.I am not sure if it is the metal that has splintered off or not, but it is there prior to removing the cap from the needle.Verbatim: rcc received a complaint via email.Email(s) attached.I have noticed an impurity or manufacturing defect on some of your bd precisionglide needles (specifically ref:(b)(4), lot: 4060114, exp: 20209-04-30, 2 separate boxes) while preparing injections.Attached are some photos of the affected product.While preparing a vaccine, i noticed some black sort of filament through the cap on one of your needles (i had not yet opened it), when i removed the cap it was clear there was some sort of impurity on the needle.If you notice on the photo of the opened needle, there is a lot of black filament at the base of the needle on the white part.I did not use it for the injection and isolated it until i could contact your company.Since then i have found 2 more needles with the same sort of impurity on it (much less, just one small filament it looks like), but i have taken to inspecting each needle prior to injection preparation.I am not sure if it is the metal that has splintered off or not, but it is there prior to removing the cap from the needle.Additional information: good afternoon, to respond to your email: 1.The event happened on october 22nd, and i found a couple more on oct.24th.2.I cannot provide the one in the picture as it was disposed of, but the photos are fairly clear.That was definitely the one with the most impurities on it, but i have since found 2 more that i could send back ( one opened and one unopened); they are not as bad as the original one, but there are clearly black filaments on them as well.Our address is: xxx.3.No adverse event or serious injury reported as the needles were unused.4.Occurred 3 times total.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there was some sort of black filament through the cap.To aid in the investigation, two samples and two photos were provided for evaluation by our quality team.One sample came in a sealed packaging blister and one sample came with no packaging blister.A visual inspection was performed with 10x magnification.There is a filament of dust adhered to the needle that is about 1/32" long.The two photos provided show the samples received.No other defects or imperfections were observed.This defect could occur if, after performing an equipment repair or maintenance, all remaining particles were not removed.A device history record review was completed for provided material number 305125, lot 4060114.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The samples will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 25X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20586984
Report Number1911916-2024-00780
Device Sequence Number12961129
Product Code FMI
UDI-Device Identifier30382903051251
UDI-Public(01)30382903051251(11)240229(17)290430(10)4060114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305125
Device Lot Number4060114
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown